Alert archive / Illinois / Tornado Warnings in 2002
Tornado Warning 13, NWS Lincoln, IL
NWS Lincoln, IL issued this tornado warning at Jun 4, 2002, 7:43 PM CDT for Vermilion County, Illinois. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 4, 2002, 7:43 PM CDT (00:43 UTC)
- Expired
- Jun 4, 2002, 8:15 PM CDT
- In force
- 32 min
- Issued by
- NWS Lincoln, IL
- Area
- Counties, with a storm outline in the text
County Vermilion County, IL
The radar
The Chicago radar (KLOT), 136 km from the middle of the area, began a volume at 00:44 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 0.7 hours before the alert went out and 83 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1531 J/kg
- Mixed-layer CIN
- -66 J/kg
- Mixed-layer LCL
- 1118 m above ground
- 0-6 km bulk shear
- 55 kt
- 0-1 km storm-relative helicity
- -6 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.5
- Supercell composite
- 3.6
The text
As transmitted, in the capitals the NWS used until 2016.
000 WFUS53 KILX 050043 TORSPI ILC183-050115- BULLETIN - EAS ACTIVATION REQUESTED TORNADO WARNING NATIONAL WEATHER SERVICE LINCOLN IL 741 PM CDT TUE JUN 4 2002 THE NATIONAL WEATHER SERVICE IN LINCOLN HAS ISSUED A * TORNADO WARNING FOR... VERMILION COUNTY IN EAST CENTRAL ILLINOIS * UNTIL 815 PM CDT * AT 741 PM CDT...SPOTTERS REPORTED A TORNADO NEAR ROSSVILLE...OR ABOUT 19 MILES NORTH OF DANVILLE...MOVING EAST AT 35 MPH. * LOCATIONS THREATENED INCLUDE... ROSSVILLE ALVIN IF YOU ARE IN THE PATH OF THIS STORM...TAKE COVER IN A BASEMENT OR INTERIOR ROOM ON THE LOWEST FLOOR. VEHICLES AND MOBILE HOMES SHOULD BE ABANDONED FOR A SAFER SHELTER. REPORT SEVERE WEATHER OR ANY STORM DAMAGE TO YOUR LOCAL ESDA...OR THE NEAREST LAW ENFORCEMENT AGENCY...FOR RELAY TO THE NATIONAL WEATHER SERVICE. STAY TUNED FOR LATER STATEMENTS. LAT...LON 4052 8778 4034 8780 4023 8753 4049 8753 NNNN
What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lincoln, IL wrote its last area forecast discussion before this tornado warning went out at Jun 4, 1:25 PM CDT, 6 hours 18 minutes earlier.
Area forecast discussion, Jun 4, 1:25 PM CDT, 6 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LINCOLN IL 125 PM CDT WED JUN 4 2002 FORECAST CONCERNS CONTINUE TO BE TIMING OF COLD FRONT ACRS THE CWFA TNT INTO WEDNESDAY...AND ASSOCIATED PRECIP CHANCES. 17Z SFC ANALYSIS INDICATING LOW PRESSURE NEAR IOWA CITY WITH COLD FRONT EXTENDING SW THRU EAST CNTL IA. MODELS DIFFER A BIT ON POSITION OF SFC WAVE WITH ETA PUSHING FEATURE TO SW WISCONSIN WHICH SEEMS A BIT TOO FAR NORTH. AVN AND NGM TAKING LOW ON A MORE EASTERLY TRAJECTORY...WHILE THE ETA-KF TAKES WAVE TO NEAR RFD BY 00Z WHICH LOOKS MORE REASONABLE WITH THE EXTENT OF THE CONVECTIVELY MODIFIED AIR MASS ACRS THE REGION. OTHER THAN SOME MESOSCALE DIFFERENCES NOTED ABOVE IT APPEARS THE ETA INITIALIZED THE BEST THIS MORNING AND HAS BEEN DOING A BETTER OVER ALL JOB WITH THE CONVECTION THE PAST 24 HOURS...SO WL SIDE WITH THAT MODEL THIS FCST PD. SHORTWAVE ENERGY NOTED ON WATER VAPOR LOOP ACRS THE DAKOTAS INTO ERN WY FCST TO PUSH EASTWARD THIS EVENING AND GIVE OUR FRONT TO THE WEST A DECENT PUSH. AS A RESULT...SHOWERS AND THUNDERSTORMS WILL BE LIKELY AHEAD OF BNDRY TNT ACRS ALL BUT OUR FAR SERN GROUPS. ETA AND ETA-KF INDICATING A SECONDARY WAVE DVLPG ON THE SRN END OF THE FRONT AS SHORTWV ENERGY EJECTS OUT OF THE SRN PLAINS ON THU. THIS WL ENHANCE PRECIP CHANCES ACRS THE SERN HALF OF THE CWFA WITH CHANCE POPS ACRS THE NORTH. BOTH NRN AND SRN STREAM SHORTWAVES FCST TO BE PUSHING TO OUR EAST BY LT WED NIGHT THU POPS WILL BE LOWERING FROM NW TO SE...WITH ALL BUT THE FAR SE OUT OF THE PRECIP BY THU MRNG. THEN HIGH PRESSURE WL BUILD IN FOR THE END OF THE WEEK AND THE FIRST PART OF OUR WEEKEND WITH MODEL DIFFERENCES REALLY STARTING TO REAR THEIR UGLY HEADS AGAIN FOR THE SECOND HALF OF THE WEEKEND AND INTO EARLY NEXT WEEK. THE AVNX AND MRF SUGGESTING SRN STREAM SHORTWAVE ENERGY TO ROTATE ACRS THE SRN PLAINS OVER THE WEEKEND WITH A MUCH STRONGER UPPER LVL SYSTEM ACRS THE ROCKIES. SIG DIFFERENCES EVEN SHOWING UP BETWEEN THIS MORNINGS MRF AND THE LATEST AVN MODEL IN JUST HOW THE NRN STREAM SYSTEM WILL AFFECT THE UPPER LOW ACRS THE SOUTH. MODELS ARE NOT DOING VERY WELL WITH THIS WEEKEND PATTERN SO RATHER THAN MAKE ANY SIG CHANGES TO GOING FCST...WL LEAVE CURRENT EFP WORDING AS IS. ...PRELIMINARY CCF FOR COORDINATION PURPOSES... SPI EU 065/075 054/078 055 44642 PIA EU 061/074 053/077 054 44641 DEC EU 065/075 054/078 055 44642 CMI EU 065/074 053/077 053 44652 MTO EU 068/077 055/077 057 44652 LWV EB 072/082 058/078 058 44476 .ILX...NONE. SMITH
In the hours before
Special weather statement, Jun 4, 5:10 PM CDT, 2 hours 33 minutes before
ILZ029-031-036>038-040>056-061-062-066-071-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 510 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL ILLINOIS UNTIL 10 PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... PEORIA...WOODFORD...MCLEAN...TAZEWELL...MASON...LOGAN...PIATT... DE WITT...MENARD...MACON...SANGAMON...CHRISTIAN...MOULTRIE... SHELBY...DOUGLAS...COLES...CUMBERLAND...EFFINGHAM...CLAY... FULTON...SCHUYLER...CASS...MORGAN AND SCOTT. SOME OF THE LARGER CITIES INCLUDED IN THE WATCH ARE PEORIA... SPRINGFIELD...BLOOMINGTON/NORMAL...DECATUR...EFFINGHAM... JACKSONVILLE...LINCOLN...MORTON AND CHARLESTON/MATTOON. KH
Local storm report, Jun 4, 6:00 PM CDT, 1 hour 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
600 PM CDT TUE JUN 4 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0540 PM METAMORA IL WIND DAMAGE
06/04/02 WOODFORD 1 FOOT TREE LIMBS BLOWN
DOWN. FROM COUNTY ESDA.
0559 PM 1 S EL PASO IL .88 INCH HAIL
06/04/02 WOODFORD FROM WOODFORD ESDA.
GOETSCHSpecial weather statement, Jun 4, 6:30 PM CDT, 1 hour 13 minutes before
ILZ029-031-036>038-040>056-061-062-066-071-050300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LINCOLN IL 630 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL ILLINOIS UNTIL 10 PM CDT... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... PEORIA...WOODFORD...FULTON...MASON...TAZEWELL...SCHUYLER... AND CASS. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MCLEAN...LOGAN...PIATT...DE WITT...MENARD...MACON... SANGAMON...CHRISTIAN...MOULTRIE...SHELBY...DOUGLAS... COLES...CUMBERLAND...EFFINGHAM...CLAY...MORGAN AND SCOTT. SOME OF THE LARGER CITIES INCLUDED IN THE WATCH ARE SPRINGFIELD...BLOOMINGTON/NORMAL...DECATUR...EFFINGHAM... JACKSONVILLE...LINCOLN...AND CHARLESTON/MATTOON. IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR... VERMILION...CHAMPAIGN COUNTIES WHICH INCLUDES THE CITIES OF DANVILLE AND CHAMPAIGN GOETSCH ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL ILLINOIS UNTIL 10 PM CDT... A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... PEORIA...WOODFORD...MCLEAN...TAZEWELL...MASON...LOGAN...PIATT... DE WITT...MENARD...MACON...SANGAMON...CHRISTIAN...MOULTRIE... SHELBY...DOUGLAS...COLES...CUMBERLAND...EFFINGHAM...CLAY... FULTON...SCHUYLER...CASS...MORGAN AND SCOTT. SOME OF THE LARGER CITIES INCLUDED IN THE WATCH ARE PEORIA... SPRINGFIELD...BLOOMINGTON/NORMAL...DECATUR...EFFINGHAM... JACKSONVILLE...LINCOLN...MORTON AND CHARLESTON/MATTOON.
Special weather statement, Jun 4, 6:30 PM CDT, 1 hour 13 minutes before
ILZ029-031-036>038-040>056-061-062-066-071-050300- SPECIAL WEATHER STATEMENT...CORRECTION NATIONAL WEATHER SERVICE LINCOLN IL 630 PM CDT TUE JUN 4 2002 ...SEVERE THUNDERSTORM WATCH FOR MUCH OF CENTRAL ILLINOIS UNTIL 10 PM CDT... THE WATCH HAS BEEN CANCELED FOR THE FOLLOWING COUNTIES... PEORIA...WOODFORD...FULTON...MASON...TAZEWELL...SCHUYLER... AND CASS. THE SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE FOLLOWING COUNTIES IN CENTRAL ILLINOIS... MCLEAN...LOGAN...PIATT...DE WITT...MENARD...MACON... SANGAMON...CHRISTIAN...MOULTRIE...SHELBY...DOUGLAS... COLES...CUMBERLAND...EFFINGHAM...CLAY...MORGAN AND SCOTT. SOME OF THE LARGER CITIES INCLUDED IN THE WATCH ARE SPRINGFIELD...BLOOMINGTON/NORMAL...DECATUR...EFFINGHAM... JACKSONVILLE...LINCOLN...AND CHARLESTON/MATTOON. IN ADDITION...A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 9 PM FOR... VERMILION...CHAMPAIGN COUNTIES WHICH INCLUDES THE CITIES OF DANVILLE AND CHAMPAIGN GOETSCH
Local storm report, Jun 4, 7:13 PM CDT, 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
713 PM CDT TUE JUN 4 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0530 PM MACKINAW IL 60 MPH TSTM WIND GUST
06/04/02 TAZEWELL MEASURED WIND GUST BY NWS
COOPERATIVE OBSERVER.
0656 PM URBANA IL .88 INCH HAIL
06/04/02 CHAMPAIGN FROM NWS COOPERATIVE
OBSERVER.
0645 PM MECHANICSBURG IL WIND DAMAGE
06/04/02 SANGAMON TREE BLOWN DOWN ON HOUSE.
FROM SANGAMON COUNTY HAM
RADIO OPERATOR.
0300 PM GILSON IL FLASH FLOOD
06/04/02 KNOX 8 INCHES OF WATER ON ROUTE
97 ROAD...NORTH OF GILSON.
FROM KNOX COUNTY ESDA.Local storm report, Jun 4, 7:41 PM CDT, 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LINCOLN, IL
741 PM CDT TUE JUN 4 2002
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0531 PM WASHINGTON IL WIND DAMAGE
06/04/02 TAZEWELL 27 INCH DIAMETER TREE
DOWN...25 INCH LIMBS DOWN.
FROM TAZEWELL COUNTY ESDA
STORM SUMMARY.
0518 PM WASHINGTON IL 59 MPH TSTM WIND GUST
06/04/02 TAZEWELL MEASURED WIND GUST AT THE
WASHINGTON EOC.
GOETSCHThe office that day
Everything else NWS Lincoln, IL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 4, 8:31 PM CDT | Tornado Warning | ILX | Clark | 44 min |
| Jun 5, 3:55 AM CDT | Flash Flood Warning | ILX | DeWitt | 4 hr |
Nearby
Tornado Warnings in Illinois, 2002Every tornado warning in 2002Tornadoes in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.